Alert archive / Louisiana / Gale Warnings in 2019

Gale Warning 4, NWS Lake Charles, LA

April 13, 2019

NWS Lake Charles, LA issued this gale warning at Apr 13, 2019, 4:05 PM CDT. It took effect at Apr 14, 2019, 1:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2019, 4:05 PM CDT (21:05 UTC)
In effect from
Apr 14, 2019, 1:00 AM CDT
Expired
Apr 14, 2019, 12:00 PM CDT
In force
11 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

825 
WHUS74 KLCH 132105
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
405 PM CDT Sat Apr 13 2019

...A VIGOROUS UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT
TO BRING STRONG WINDS TO THE COASTAL WATERS TODAY INTO SUNDAY...

.An area of low pressure and an associated cold front will
approach and move through the area today and tonight. Southerly
winds over the coastal waters will increase in advance of the
front this morning and continue through much of the day. Behind
the front, winds will turn out of the north but remain strong
through Sunday. Wave heights of 8 to 10 feet can be expected
across the outer coastal waters and 5 to 7 feet over the
nearshore waters.

GMZ450-452-455-470-472-475-140515-
/O.CON.KLCH.SC.Y.0019.000000T0000Z-190414T0600Z/
/O.UPG.KLCH.GL.A.0004.190414T0600Z-190414T1900Z/
/O.NEW.KLCH.GL.W.0004.190414T0600Z-190414T1900Z/
/O.CON.KLCH.SC.Y.0020.190414T1900Z-190415T0000Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
405 PM CDT Sat Apr 13 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY...
...GALE WARNING IN EFFECT FROM 1 AM TO 2 PM CDT SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 7 PM CDT
SUNDAY...

The National Weather Service in Lake Charles has issued a Gale
Warning, which is in effect from 1 AM to 2 PM CDT Sunday. The
Gale Watch is no longer in effect. 

* WINDS...20 to 30 knots gusting to 40 knots.

* WAVES/SEAS...8 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ430-432-435-140000-
/O.CON.KLCH.SC.Y.0019.000000T0000Z-190414T0000Z/
Sabine Lake-Calcasieu Lake-Vermilion Bay-
405 PM CDT Sat Apr 13 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...20 to 25 knots gusting to 30 knots.

* WAVES/SEAS...Lake and bay waters rough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
3 follow-up statements
701 
WHUS74 KLCH 140240
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
940 PM CDT Sat Apr 13 2019

...A VIGOROUS UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT
TO BRING STRONG WINDS TO THE COASTAL WATERS TODAY INTO SUNDAY...

.An area of low pressure and an associated cold front will
move through the coastal waters tonight. Behind the front, winds 
will turn out of the north but remain strong through Sunday. Wave 
heights of 8 to 10 feet can be expected across the outer coastal 
waters and 5 to 7 feet over the nearshore waters.

GMZ450-452-455-470-472-475-141100-
/O.CON.KLCH.SC.Y.0019.000000T0000Z-190414T0600Z/
/O.CON.KLCH.GL.W.0004.190414T0600Z-190414T1900Z/
/O.CON.KLCH.SC.Y.0020.190414T1900Z-190415T0000Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
940 PM CDT Sat Apr 13 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 2 PM CDT SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 7 PM CDT
SUNDAY...

* WINDS...20 to 30 knots gusting to 40 knots.

* WAVES/SEAS...8 to 10 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
908 
WHUS74 KLCH 140911
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
411 AM CDT Sun Apr 14 2019

...Gale Warning for the Gulf waters this morning...
...Small Craft Advisories for the coastal lakes and bays...

.Strong offshore flow and elevated seas will continue today in 
the wake of a departing surface low and trailing cold front. Winds
and seas will begin to decrease this afternoon as high pressure
starts to build in from the west.

GMZ450-452-455-470-472-475-141700-
/O.EXT.KLCH.GL.W.0004.000000T0000Z-190414T1700Z/
/O.EXT.KLCH.SC.Y.0020.190414T1700Z-190414T2300Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
411 AM CDT Sun Apr 14 2019

...GALE WARNING NOW IN EFFECT UNTIL NOON CDT TODAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM CDT
THIS EVENING...

* WINDS...20 to 30 knots with frequent gusts to near Gale force
  this morning. 

* WAVES/SEAS...2 to 5 feet within 20 nm, 5 to 10 feet beyond 20
  nm. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ430-432-141700-
/O.NEW.KLCH.SC.Y.0021.190414T0911Z-190414T1700Z/
Sabine Lake-Calcasieu Lake-
411 AM CDT Sun Apr 14 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CDT TODAY...

The National Weather Service in Lake Charles has issued a Small
Craft Advisory, which is in effect until noon CDT today. 

* WINDS...15 to 25 knots this morning.

* WAVES/SEAS...Lake waters very rough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ435-141700-
/O.EXB.KLCH.SC.Y.0020.190414T0911Z-190414T2300Z/
Vermilion Bay-
411 AM CDT Sun Apr 14 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

The National Weather Service in Lake Charles has issued a Small
Craft Advisory, which is in effect until 6 PM CDT this evening. 

* WINDS...20 to 25 knots.

* WAVES/SEAS...Bay waters very rough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

13
618 
WHUS74 KLCH 141703
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
1203 PM CDT Sun Apr 14 2019

...Brisk northwest winds through the afternoon...

.Strong and gusty offshore flow and elevated seas will continue 
today in the wake of a departing surface low and trailing cold 
front. Winds and seas will begin to decrease later this afternoon
as high pressure starts to build in from the west.

GMZ450-452-455-470-472-475-142300-
/O.EXP.KLCH.GL.W.0004.000000T0000Z-190414T1700Z/
/O.CON.KLCH.SC.Y.0020.000000T0000Z-190414T2300Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
1203 PM CDT Sun Apr 14 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...GALE WARNING WILL EXPIRE AT NOON CDT TODAY...

* WINDS...20 to 25 knots with gusts to near 30 knots.
 
* WAVES/SEAS...2 to 5 feet within 20 nm, 5 to 9 feet beyond 20 
  nm.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ430-432-141815-
/O.EXP.KLCH.SC.Y.0021.000000T0000Z-190414T1700Z/
Sabine Lake-Calcasieu Lake-
1203 PM CDT Sun Apr 14 2019

...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CDT TODAY...

Northwest winds at 15 to 20 knots will persist into the afternoon
and small craft should exercise caution.

$$

GMZ435-142300-
/O.CON.KLCH.SC.Y.0020.000000T0000Z-190414T2300Z/
Vermilion Bay-
1203 PM CDT Sun Apr 14 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

* WINDS...20 to 25 knots.

* WAVES/SEAS...Bay waters very rough.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this gale warning went out at Apr 13, 12:26 PM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, Apr 13, 12:26 PM CDT, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1226 PM CDT Sat Apr 13 2019

.DISCUSSION...
For the 13/18Z TAF Issuance.

&&

.AVIATION...
Warm front has now pushed through the forecast area. Gusty
southerly winds with mainly MVFR ceilings are expected for the
remainder of the afternoon. The terminal with the best chance to
see discrete cell development ahead of a cold front will be the
KAEX terminal, and have a tempo group with thunderstorms to try
to time that. Otherwise, main convection will be with a line of
storms late this afternoon and evening with a cold front.

Rua

&&

.PREV DISCUSSION... /issued 1135 AM CDT Sat Apr 13 2019/

UPDATE...
Quick update to products this morning to add newly issued tornado
watch 53 for the northern half of the area until 7 PM.

Jones

PREV DISCUSSION... /issued 924 AM CDT Sat Apr 13 2019/

UPDATE...
Convection beginning to increase across the region this morning
with a continued increase in coverage expected over the next few
hours. KLCH RAOB measured CAPE of 2000 J/KG and 0-3km shear of 47
knots indicative of very favorable conditions for the development
of supercells.

The current forecast reflects the ongoing conditions accurately
and no changes were required. Expect to see the issuance of a
tornado watch later this morning.

Jones

PREV DISCUSSION... /issued 727 AM CDT Sat Apr 13 2019/

DISCUSSION...
For the 4/13/19 1200 UTC TAF package.

AVIATION...
Warm front has lifted north of the I-10 terminals early this
morning, an is expected to continue retreating north of the area
by early afternoon. MVFR CIGS are prevailing at the coastal
terminals to the south of the boundary, while IFR is being
observed at KAEX. Isolated shower activity is possible at all
terminals this morning, with thunderstorm activity becoming more
likely this afternoon as a potent upper level trof over west TX
this morning continues to approach the area. Carried VCSH for the
shower activity from mid to late morning, transitioning to VCTS by
afternoon. Carried TEMPO TSTMS followed by prevailing TSTMS at
KAEX and the Acadiana terminals where guidance consensus indicates
the greatest potential for direct impacts, while maintaining VCTS
farther west at KBPT and KLCH. Severe convection is possible, with
all modes in play.  South winds, already elevated at gusty at
times, are expected to increase further through the day, then veering
more toward the west this evening and into the overnight as a N-S
oriented front pushes east through the area. A window of VFR CIGS
is possible (and shown at the I-10 terminals) as a dry slot
intrudes into the region tonight, with MVFR CIGS expected to
return as the upper trof arrives.

13

PREV DISCUSSION... /issued 526 AM CDT Sat Apr 13 2019/

DISCUSSION...
Early this morning...radar showed early morning warned
storms across northern interior southeast Texas and north
central Louisiana having lifted out of the area. There were
just a few showers noted over south central Louisiana.

A stationary pesky frontal boundary was finally lifting back to
the north as a warm front and was located at this writing north of
the I-10 corridor. Temperatures north of the warm front were in
the lower to middle 60s...while south of the warm front
temperatures in the lower 70s.

Special Vortex Southeast NWS LCH sounding at 06Z showed a potent
and charged up atmosphere with a favorable wind profile for severe
thunderstorms and some supercells to develop today. For example...
winds at the surface were 5 to 15 knots increasing to over 65
knots by 18K feet. SFC-1km Storm Relative Helicity was 477 m2/s2
which again is very high and supportive of large hail....damaging
winds...and tornadoes today.

As the vigorous upper level storm system begins to approach the
area today...a potent surface low across southern Texas this
morning will begin to rapidly move north into central Texas this
afternoon and the Arklatex region this evening. A significant
severe weather outbreak is expected today. The most likely timing
for the onset of severe storms will be late Saturday morning with
the threat increasing through the afternoon and evening. SPC has
shifted the Enhanced Threat all the way down to the coast. A
moderate risk also shifted to just north of the I-10 corridor and
extended to all our northern county and parishes.

Enhanced by definition means a greater concentration of organized
severe thunderstorms with varying levels of intensity. The
moderate risk by definition indicates potential for widespread
severe weather with tornadoes and or numerous severe
thunderstorms...some of which may be intense.

Forecast soundings continue to indicate very favorable conditions
for severe storms with CAPE near 2500 J/KG, 40 knots of sfc to
3km shear and LI's of -8. Expect tornado watches to be issued
sometime in the mid to late morning. The severe threat is expected
to evolve in the typical two phase pattern with discreet supercells
developing during the afternoon in advance of the frontal
boundary and a squall line (with a possible 60+ knot leading
outflow boundary) developing along the leading edge of the front.

PWAT values of 1.5 to 1.75 will also allow for the development of
a few heavy rain producing storms. WPC has highlighted the northeast
tip of central Louisiana for a slight risk for excessive rainfall.
Total QPF values have been lowered over the area with a general 1
inch or less accumulation...however...isolated local amounts
could still range from 3-5 inches in the strongest thunderstorms.

In addition to the severe weather threat, the deepening low is
progged to tighten the pressure gradient across the region with
sustained southerly winds of 20+ MPH expected to develop across
acadiana during the afternoon. A wind advisory has been posted.
Guidance keeps velocities in the 10 to 15 MPH range across the
Piney woods region of southeast Texas and central Louisiana, but
these areas may need to be added to the wind advisory later
tonight if guidance values come up. Small craft advisories and
Gale Watch have also been issued for the coastal waters both in
advance of and behind the front.

Conditions will quickly improve following the frontal passage
early Sunday morning. CAA on brisk northerly winds will keep
afternoon highs in the upper 60's with overnight lows Monday
morning dropping into the 40's. High pressure slides east of the
area on Tuesday allowing for the return of southerly flow and
moderating temperatures in advance of another surface low progged
to impact the area on Wednesday. The center of this system looks
to trek a bit further north, but the region will once again be
warm sectored and another round of strong to severe storms will be
possible. More on this in the coming days.

06

MARINE...
Onshore flow will strengthen today as surface low pressure begins
to develop across south Texas and moves into east Texas this
afternoon. Showers and thunderstorms will increase today as a
strong upper level storm system begins to impact the region. Some
of these storms will be very robust to severe with strong winds
and waterspouts possible. Strong gradient winds in advance of the
front will also increase seas over the coastal waters to 7 to 10
feet. Storms will end from west to east late Saturday night into
Sunday morning as a strong cold front moves east across the area.
Strong offshore flow will develop behind the front on Sunday with
winds ratcheting down Sunday night. Onshore flow returns Monday
with high pressure holding over the Gulf until mid week.

06

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  78  50  65  42 / 100  50  10   0
LCH  79  52  68  49 / 100  30   0   0
LFT  82  54  68  48 / 100  80  10   0
BPT  78  50  69  50 /  80   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 7 PM CDT this evening for LAZ029-032-033-
     041>045-052>055-073-074.

TX...Wind Advisory until 7 PM CDT this evening for TXZ215-216.

GM...Gale Watch from late tonight through Sunday afternoon for GMZ450-
     452-455-470-472-475.

     Small Craft Advisory until 1 AM CDT Sunday for GMZ450-452-455-
     470-472-475.

     Small Craft Advisory from 2 PM to 7 PM CDT Sunday for GMZ450-452-
     455-470-472-475.

     Small Craft Advisory until 7 PM CDT this evening for GMZ430-432-
     435.

&&

AVIATION...07
Hazardous weather outlook, Apr 13, 4:05 PM CDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
405 PM CDT Sat Apr 13 2019

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
142115-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
405 PM CDT Sat Apr 13 2019

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...This Afternoon and Tonight
Tornado watch 53 remains in effect for the northern half of the
area until 7 PM. Conditions will remain favorable for all forms of
severe weather including tornadoes, damaging winds and large hail.
In addition, brief periods of heavy rainfall will be possible. A
cold front will move through the area from west to east this
evening bringing the severe weather threat to an end.

A wind advisory also remains in effect for portions of southwest
and central Louisiana until 7 PM Saturday. Winds of 20 to 25 MPH
are expected with gusts to 35.

.DAYS TWO THROUGH SEVEN...Sunday through Friday
Another area of low pressure and an associated cold front will
produce scattered to numerous showers and thunderstorms across the
region on Wednesday. Some of these storms will have the potential
to be strong to severe.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested Wednesday.

GMZ430-432-435-450-452-455-470-472-475-142115-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
405 PM CDT Sat Apr 13 2019

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...This Afternoon and Tonight
Scattered to numerous showers and thunderstorms are expected
across the coastal waters this afternoon into this evening. Some
storms could become strong to severe with waterspouts, hail and
strong gusty winds. In addition, heavy rainfall could reduce
visibilities to less than one mile at times. Storms will end from
west to east later night.

Strong onshore flow will continue through the evening with strong
offshore flow developing later tonight following the frontal
passage. A gale warning has been issued from 1 AM until 2 PM
Sunday. A small craft advisory will bracket the gale warning both
through this evening and tomorrow afternoon. Sustained winds of 20
to 30 knots with gusts to 40 knots can be expected. This will
result in seas building to 7 to 10 feet.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested Wednesday.

In the hours before

Special weather statement, Apr 13, 1:53 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
153 PM CDT Sat Apr 13 2019

LAZ027-028-131945-
Vernon LA-Rapides LA-
153 PM CDT Sat Apr 13 2019

...SPECIAL WEATHER STATEMENT...

At 153 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hineston, moving northeast at 65 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Alexandria, Boyce, Hineston, Lena, Alexandria International Airport,
Timber Trails, Otis, Elmer, Leander, Sieper, Gardner, Calcasieu and
Union Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3149 9270 3150 9268 3147 9269 3147 9271
      3145 9271 3145 9268 3143 9269 3142 9268
      3141 9269 3140 9269 3139 9263 3142 9245
      3096 9272 3104 9294 3146 9280 3152 9272
TIME...MOT...LOC 1853Z 203DEG 56KT 3110 9280

RM12
Special weather statement, Apr 13, 2:46 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
246 PM CDT Sat Apr 13 2019

LAZ033-045-132015-
St. Landry LA-Upper St. Martin LA-
246 PM CDT Sat Apr 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. MARTIN AND
SOUTHEASTERN ST. LANDRY PARISHES UNTIL 315 PM CDT...

At 246 PM CDT, Doppler radar was tracking a strong thunderstorm near
Port Barre, or 7 miles west of Krotz Springs, moving northeast at 40
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Krotz Springs, Arnaudville, Melville, Port Barre and Atchafalaya
National Wildlife Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 700 PM CDT for central
Louisiana.

LAT...LON 3041 9194 3058 9199 3078 9177 3076 9175
      3074 9176 3071 9173 3067 9173 3066 9175
      3063 9174 3062 9175 3056 9176 3051 9173
      3051 9175 3050 9175 3050 9170 3044 9164
      3040 9163
TIME...MOT...LOC 1946Z 229DEG 36KT 3057 9186

Brazzell
Special weather statement, Apr 13, 2:46 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
246 PM CDT Sat Apr 13 2019

TXZ180-201-259>261-132030-
Hardin TX-Northern Newton TX-Northern Jasper TX-Southern Jasper TX-
Tyler TX-
246 PM CDT Sat Apr 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TYLER...WEST CENTRAL
NEWTON...EASTERN HARDIN AND SOUTHEASTERN JASPER COUNTIES UNTIL 330 PM
CDT...

At 246 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lumberton, moving northeast at 50 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Beaumont, Lumberton, Silsbee, Kirbyville, Kountze, Call, Evadale,
Fred, Buna, Caney Head, Trout Creek, Magnolia Springs and Mt. Union.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 700 PM CDT for southeastern
Texas.

LAT...LON 3085 9409 3061 9376 3052 9385 3052 9389
      3049 9388 3017 9422 3027 9439
TIME...MOT...LOC 1946Z 211DEG 43KT 3029 9426

RM12
Special weather statement, Apr 13, 3:22 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
322 PM CDT Sat Apr 13 2019

LAZ027-TXZ259-260-132100-
Vernon LA-Northern Newton TX-Northern Jasper TX-
322 PM CDT Sat Apr 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL VERNON PARISH...
NORTHERN NEWTON AND EAST CENTRAL JASPER COUNTIES UNTIL 400 PM CDT...

At 322 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kirbyville, moving northeast at 55 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Newton, Kirbyville, Toledo Bend Dam, Call, Burkeville, Farrsville,
Magnolia Springs, Burr Ferry, Mayflower, Mt. Union, Jamestown,
Roganville, Stringtown, Bleakwood, Wiergate and Evans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 700 PM CDT for west central
Louisiana...and southeastern Texas.

LAT...LON 3109 9340 3059 9389 3069 9408 3117 9377
      3118 9360 3117 9358 3118 9356
TIME...MOT...LOC 2022Z 211DEG 49KT 3071 9393

RM12
Special weather statement, Apr 13, 4:02 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
402 PM CDT Sat Apr 13 2019

LAZ027-TXZ260-132115-
Vernon LA-Northern Newton TX-
402 PM CDT Sat Apr 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VERNON PARISH IN
WEST CENTRAL LOUISIANA AND NORTHEASTERN NEWTON COUNTIES UNTIL 415 PM
CDT...

At 402 PM CDT, Doppler radar was tracking a strong thunderstorm near
Burr Ferry, or near Toledo Bend Dam, moving northeast at 55 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Anacoco, Toledo Bend Dam, Hornbeck, Burr Ferry and Kurthwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 700 PM CDT for west central
Louisiana...and southeastern Texas.

LAT...LON 3136 9313 3101 9345 3110 9362 3117 9358
      3119 9355 3123 9355 3128 9352 3128 9344
      3136 9339
TIME...MOT...LOC 2102Z 211DEG 49KT 3113 9349

RM12

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 1:28 AM CDTSevere Thunderstorm WarningLCHVernon47 min
Apr 13, 2:08 AM CDTSevere Thunderstorm WarningLCHVernon26 min
Apr 13, 2:42 AM CDTSevere Thunderstorm WarningLCHRapides33 min
Apr 13, 4:13 AM CDTGale WatchLCH12 hr
Apr 13, 4:13 AM CDTSmall Craft AdvisoryLCH39 hr
Apr 13, 11:34 AM CDTRiver Flood WarningLCHAllen, Jefferson Davis4 days
Apr 13, 11:34 AM CDTRiver Flood WarningLCHCalcasieu6 days
Apr 13, 1:53 PM CDTSpecial Weather StatementLCHRapides52 min
Apr 13, 2:23 PM CDTTornado WarningLCHRapides18 min
Apr 13, 2:46 PM CDTSpecial Weather StatementLCHSaint Landry29 min
Apr 13, 3:32 PM CDTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion33 hr
Apr 13, 4:02 PM CDTSpecial Weather StatementLCHVernon13 min
Apr 13, 4:08 PM CDTSpecial Weather StatementLCHVernon52 min
Apr 13, 4:36 PM CDTSpecial Weather StatementLCHAllen, Calcasieu39 min
Apr 13, 5:20 PM CDTSevere Thunderstorm WarningLCHAllen, Evangeline, Jefferson Davis, Rapides, Vernon40 min
Apr 13, 5:59 PM CDTSpecial Weather StatementLCHAllen, Avoyelles, Evangeline, Rapides46 min
Apr 13, 6:02 PM CDTSpecial Weather StatementLCHAssumption28 min
Apr 12, 10:29 PM CDTSpecial Weather StatementLCHTyler61 min
Apr 12, 11:21 PM CDTSevere Thunderstorm WarningLCHJasper, Tyler84 min
Apr 13, 12:49 AM CDTSpecial Weather StatementLCHSabine41 min
Apr 13, 3:22 PM CDTSpecial Weather StatementLCHJasper, Newton38 min

Nearby

Gale Warnings in Louisiana, 2019Every gale warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.